Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 14, 2021, 4:26 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 14, 2021, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WWUS84 KOHX 142126
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Sat Aug 14 2021
TNZ009-010-029>031-142200-
Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
426 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northern Smith,
western Jackson, northwestern Clay, Macon and central Trousdale
Counties through 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lafayette to 7 miles east
of Hartsville. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Carthage, Hartsville, Red Boiling Springs, Bugtussle,
Dixon Springs and Pleasant Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8572 3621 8581 3637 8621 3664 8614
TIME...MOT...LOC 2126Z 303DEG 11KT 3662 8598 3637 8603
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:20 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 14, 2:20 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 220 PM CDT Sat Aug 14 2021 .DISCUSSION... currently a weak frontal boundary is situated just north of I40, and this boundary is expected to meander around the mid-state through Mon. Moisture will remain pretty deep as PWATs go over 2...and instability will gets boosted during the afternoon/early evenings. Thus later today and again on Sun and Mon, we will again see scattered to numerous showers/storms develop. Our chances of strong to severe storms remains low but our setup is quite favorable for heavy rain and isolated brief flooding really through Mon. Early Mon however, TS Fred is expected to move onto the NWFL coast, and slowly weaken. Its remants will move northeast into mid-week, and while our frontal boundary will wash out, plenty of moisture will remain over the region. At minimum, scattered showers/storms will continue to develop Tue/Wed but our setup however will remain such that our pcpn will be largely diurnal, and a few storms may cause brief localized flooding. Again with the track of this remnants shear quite low, with instability marginal in the afternoons. Severe threat remains lower-end. On Thu behind what is left of the tropical system, a weak upper trough will swing by and that will keep the numerous shower/storm development train rolling. But on Fri, weak ridging will build aloft and that will reduce the threat of rain some for the beginning of the weekend. && .AVIATION... 18Z TAF DISCUSSION. Abundant moisture along with a surface front stalled out over the area will lead to scattered thunderstorms this afternoon. The probability of impacting the terminals is high enough to include in a tempo group. Storm activity will start to decrease after 15/00z. With the low level moisture in place, fog and low cigs will be likely after midnight. Vis and cigs will gradually improve during the morning as mixing increases. Winds will be variable for the forecast period and generally under 5 kts unless a terminal is impacted by a storm which could produce gusts in excess of 25 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 88 71 84 70 / 40 70 70 90 40 Clarksville 68 84 69 83 69 / 30 40 50 80 30 Crossville 67 82 67 81 66 / 50 80 70 90 40 Columbia 70 87 70 83 70 / 50 70 60 90 30 Lawrenceburg 70 87 70 83 69 / 40 80 70 80 30 Waverly 69 85 69 84 69 / 40 60 50 80 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Reagan
Hazardous weather outlook, Aug 14, 5:27 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 527 AM CDT Sat Aug 14 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-151030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 527 AM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today across the mid state. Some of these storms may produce strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Aug 14, 1:32 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Sat Aug 14 2021
TNZ034-141845-
Fentress TN-
132 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Fentress County through 145 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jamestown, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allardt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8476
3633 8477 3631 8479 3638 8488 3653 8477
3652 8473 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1832Z 302DEG 14KT 3643 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 14, 3:23 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
323 PM CDT Sat Aug 14 2021
TNZ033-142100-
Overton TN-
323 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Overton
County through 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livingston, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livingston and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3648 8521 3624 8525 3630 8546 3630 8547
3631 8548 3631 8550 3633 8550 3648 8546
3649 8545
TIME...MOT...LOC 2023Z 281DEG 6KT 3639 8540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 14, 4:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Sat Aug 14 2021
TNZ009-010-029>031-142200-
Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
426 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northern Smith,
western Jackson, northwestern Clay, Macon and central Trousdale
Counties through 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lafayette to 7 miles east
of Hartsville. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, Carthage, Hartsville, Red Boiling Springs, Bugtussle,
Dixon Springs and Pleasant Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8572 3621 8581 3637 8621 3664 8614
TIME...MOT...LOC 2126Z 303DEG 11KT 3662 8598 3637 8603
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:32 PM CDT | Special Weather Statement | OHX | Fentress | 13 min |
| Aug 14, 3:23 PM CDT | Special Weather Statement | OHX | Overton | 37 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.